MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2024 the biwire nitinol hydrophilic wire guide's outer skin was broken at a point 6-7 cm from the tip of the wire guide, and folds were piled up along the end of the wire guide, resulting in a 3-4 cm bare guidewire, during the transureteroscopic ureteral stenting procedure under general anesthesia.When using the wire guide to explore the ureter, the user found that a section of the guidewire was missing under the ureteroscope, and in order to protect the patient's safety, the ureteroscope and the wire guide were retracted out together immediately.Upon careful examination, the user found that the outer skin of the wire guide was broken at a point 6-7 cm from the tip of the wire guide, and folds were piled up along the end of the wire guide, resulting in a 3-4 cm bare guidewire.The folds were straightened out, and the original severed end was anastomosed, with no foreign material retained in the patient's body.The procedure was completed by using another same-like device which prolonged the procedure time by approximately 30 minutes.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1: customer contact address= (b)(6) e3: customer occupation = unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 18mar2025: unknown if other devices were used with the wire guide.Unknown if there was any resistance advancing or retracting the wire guide.The wire guide coating was activated with sterile liquid.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: d9, h3 - device will not be returned to manufacturer this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported, during the transureteroscopic ureteral stenting procedure under general anesthesia on (b)(6) 2024, the biwire nitinol hydrophilic wire guide's outer skin was broken at a point 6-7 cm from the tip of the wire guide, and folds were piled up along the end of the wire guide, resulting in a 3-4 cm bare guidewire, when using the wire guide to explore the ureter, the user found that a section of the guidewire was missing under the ureteroscope, and in order to protect the patient's safety, the ureteroscope and the wire guide were retracted out together immediately.Upon careful examination, the user found that the outer skin of the wire guide was broken at a point 6-7 cm from the tip of the wire guide, and folds were piled up along the end of the wire guide, resulting in a 3-4 cm bare guidewire.The folds were straightened out, and the original severed end was anastomosed, with no foreign material retained in the patient's body.The procedure was completed by using another same-like device which prolonged the procedure time by approximately 30 minutes.Unknown if other devices were used with the wire guide.Unknown if there was any resistance advancing or retracting the wire guide.The wire guide coating was activated with sterile liquid.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), device master record (dmr), and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related anomalies.A complaint history database search found one other complaint reported for the lot that was attributed to the customer not following the ifu and removed the wire guide from its holder without first activating the hydrophilic coating.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Precautions: · manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.· when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.The complaint device is assembled by a supplier to cook who carried out an investigation in addition to cook.A review of the device history records by cook and the supplier found no related anomalies.The complaint device was not returned.Cook sought additional information about the event, but limited information was available, the date of event was 6 months before the complaint was reported to cook.Based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21196722
Report Number1820334-2025-00082
Device Sequence Number12843478
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)261119(10)71004020
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71004020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/19/2025
03/18/2025
04/25/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/06/2025
03/31/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale